MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gore® excluder® aaa endoprosthesis instructions for use states the following: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential harms, see adverse events.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential harms, see adverse events.
 
Event or Problem Description
I heard about a complaint about an excluder trunk that happened in (b)(6).Our distributor rep reported that the rlt was prepared according ifu and then introduced to the patient.While trying to place the rlt into position the physician complaint about a resistances he was feeling.The resístanse increased and the device got stuck in the guidewire, so they decided to retrieve the device in tandem with the wire.Outside the patient, in the surgery table, they tried to pull and release the device from the wire but it was not possible, this pulling damaged the device.
 
Additional Manufacturer Narrative
H.6.Results code 1: 213: a review of the manufacturing records for the device verified the lot met all pre-release specifications.H.6.Results code 2: 213: the device evaluation showed the following: visual examination of the device showed the device was still advanced over the guidewire, the lock pin was dislodged from its seating in the leading olive, and the polyimide had stretched by approximately 16 mm from the leading olive.Engineering attempted to remove the guidewire from the leading olive and was able to do so with no resistance observed.Engineering then attempted to re-insert the guidewire per the instructions for use (ifu) and was able to do so.¿ based on the findings from this evaluation: the physician¿s observation that the device became stuck on the guidewire, could not be confirmed.The physician¿s observation that damage was caused to the device was confirmed ¿ the likely cause for the reported device becoming stuck on the guidewire, could not be determined with the available information.¿ the likely cause for the reported damage to the device, could not be determined with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
heidi inskeep
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12229946
Report Number3007284313-2021-01524
Device Sequence Number17360702
Product Code MIH
UDI-Device Identifier00733132622450
UDI-Public00733132622450
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberRLT261414
Device Catalogue NumberRLT261414
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer11/22/2021
02/25/2022
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/22/2021
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown